MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ CATHETER; CATHETER, FLOW DIRECTED
Model Number 774F75
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device of this complaint was received for evaluation; however, the device investigation is ongoing.When the product investigation is completed, a supplemental report will be sent with the investigation results.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, when using this swan-ganz catheter, the error message's fault: co check thermal filament position and fault: co catheter verification, use bolus mode were displayed on the monitor.The monitor was checked and no issues were found.Despite the alarms, cardiac output could be monitored using the ico through bolus mode.As per product evaluation findings, proximal thermal filament cover had a tear at the junction between the cover and the bond.Torn edges of the cover did not appear to match up.There is no allegation of patient injury.Patient demographics were not provided.
 
Additional Manufacturer Narrative
The device was received for evaluation.The report of error message was confirmed.When running cco on hemosphere monitor, "fault: co-check thermal filament position" error massage was shown and stopped cco monitoring.The thermistor was found to read 37.0 degrees c when submerged into a 37.0 degrees c water bath.Thermistor and thermal filament circuit were continuous; there were no open or intermittent conditions.No visible inconsistencies were observed on eeprom data.Resistance value of thermal filament circuit was measured to be within specification.All through lumens were patent without any leakage or occlusion.The balloon inflated clear, concentric and remained inflated for more than 5 minutes without leakage.Proximal thermal filament cover had a tear at the junction between the cover and the bond.Torn edges of the cover did not appear to match up.Based on the available information there is no evidence that supports or confirms the failure mode of the issue of the damaged thermal filament cover is associated to a manufacturing or design defect.There are controls to verify this condition in the manufacturing process where thermal filament visual inspection is performed where any thermal filament issues are verified.Additionally, the initial issue of error message was found to be related to device manufacturing process.

Brand Name
SWAN-GANZ CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
MDR Report Key22068362
Report Number2015691-2025-04043
Device Sequence Number9374625
Product Code DYG
UDI-Device Identifier00690103146998
UDI-Public(01)00690103146998(17)260424(11)240424(10)65643948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/24/2026
Device Model Number774F75
Device Lot Number65643948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown